# SDR Y2PA2018112170040

- Difficulty date: November 17, 2018
- Submitted: December 6, 2018
- Operation: Air carrier
- Aircraft: N811AA
- Make and model: Amd FALCOND
- Aircraft serial: 187
- Aircraft time: 24,993 hours, 19,714 cycles
- Engine: Ge CF7002D2
- Engine time: 14,907 hours, 12,328 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Failed
- Location: Lt Eng Turbine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: B, A

## Discrepancy

CREW REPORTED – AT 34,000 FT LEFT ENGINE EXPERIENCED A LOUD BANG, LOST THRUST, EPR=1.2, EGT=695°, N1=70% AND DEVELOPED A LOUD WHIRRING SOUND. DECLARED EMERGENCY, SOUND AS THOUGH ENGINE WAS OVERSPEEDING.  WAS ABLE TO USE ENGINE TO LANDING @ KONT, WITHOUT INCIDENT.  WHEN CLEARING RUNWAY, EGT CLIMBED TO 800°.  PULLED LEFT T-HANDLE AND SHUT ENGINE DOWN. USA JET MAINTENANCE SENT TO KONT FOUND METAL DEBRIS IN ENGINE EXHAUST WITH FAN SEIZED. ENGINE CORE TURNS BUT THERE IS CLANKING NOISE IN THE TURBINE AREA.  SUSPECT FAILED TURBINE BLADE.  ENGINE WILL BE REPLACED AND SENT TO ENGINE SHOP FOR TEARDOWN AND EVALUATION.  SU0PPLEMENTAL INFORMATION ADDED 12/06/18 - TEARDOWN OF THE ENGINE REVEALED THAT A FIRST STAGE TURBINE BLADE HAD FAILED CAUSING ADDITIONAL DAMAGE TO BOTH FIRST STAGE & 2ND STAGE TURBINE BLADES.
